Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: AMOXICILLIN AND DRINKING?
|als257 - Tue Nov 10, 2009 6:13 pm|
I have been taking amoxicillin 500 mg capsules 3 times since last Wednesday. Can i drink beer while taking these?
|copit - Fri Dec 18, 2009 9:13 pm|
Although it is sensible to avoid drinking alcohol when taking any medication, it is unlikely that drinking alcohol in moderation will cause problems if you are taking most common antibiotics. However, it is necessary to completely avoid drinking when taking certain kinds of antibiotics, because the adverse effects are more severe(breathlessness, headache, increased or irregular heart rate, low blood pressure, nausea and vomiting) In order to avoid these adverse effects it is preferable to consult a doctor before drinking alcohol while on antibiotics.
There is no interaction between amoxicillin and alcohol so are free to drink.
|Debbie Miller, RN - Mon Dec 21, 2009 1:14 am|
There is no concern with taking the two of these together. The effectiveness of the antibiotic would not be reduced unless you drank so much you became ill due to overdoing the alcohol and vomited the medication. Other than that there would not be any problem.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.